Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Nov 28, 2021, 6:07 PM EST for Blair County, Cambria County, Centre County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2021, 6:07 PM EST (23:07 UTC)
- Expired
- Nov 28, 2021, 6:45 PM EST
- In force
- 38 min
- Issued by
- NWS State College, PA
Counties Blair County, PA, Cambria County, PA, Centre County, PA
The radar
The State College radar (KCCX), 64 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WWUS81 KCTP 282307
SPSCTP
Special Weather Statement
National Weather Service State College PA
607 PM EST Sun Nov 28 2021
PAZ017>019-024>026-033-034-282345-
Bedford PA-Northern Centre PA-Somerset PA-Clearfield PA-Blair PA-
Cambria PA-Huntingdon PA-Southern Centre PA-
607 PM EST Sun Nov 28 2021
...A BAND OF SNOW SHOWERS WILL AFFECT PARTS OF BEDFORD...NORTHERN
CENTRE... SOMERSET...CLEARFIELD...BLAIR...CAMBRIA...HUNTINGDON...AND
SOUTHERN CENTRE COUNTIES...
HAZARDS...Snow showers which can rapidly reduce visibility to less
than one mile.
LOCATION AND MOVEMENT...At 604 PM EST, a band of snow showers was
along a line extending from near Moshannon to near Houtzdale to near
Derry and moving east at 45 MPH.
LOCATIONS IMPACTED INCLUDE...
Altoona, State College, Johnstown, Bellefonte, Hollidaysburg, Tyrone,
Westmont, Windber, Ebensburg, Belmont, Nanty-Glo, Portage, Park
Forest Village, Northern Cambria, Boalsburg, Pleasant Gap,
Philipsburg, Woodland, Geistown and Stormstown.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4036 7900 4051 7891 4072 7880 4081 7880
4104 7828 4105 7758 4097 7752 4019 7867
4018 7912 4020 7913
TIME...MOT...LOC 2304Z 263DEG 37KT 4099 7812 4080 7851 4036 7922 4031
7946
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 3:22 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 28, 3:22 PM EST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service State College PA 322 PM EST Sun Nov 28 2021 .SYNOPSIS... A relatively strong Clipper system over Southwestern Ontario Canada will move southeast and spread periods of snow showers across the region late today and tonight with generally widespread, but light accumulation. The snow showers will last through at least the mid morning hours on Monday. The snow showers should slowly decrease in intensity during the day Monday. High pressure will gradually build in for late Monday and Monday night, with mainly dry and seasonably cold weather. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Strong NW to SE gradient and cooling in 700 mb temps was making its way to the east from Northern Ohio and NW PA this afternoon. This coincides with an initial band of mid to upper level Diff Positive Vort Advection. 20-30 dbz echoes (with some briefly higher reflectivities) were responsible for periods of moderate snow and 1/2SM vsbys. The snow begins near the leading edge of the coldest air aloft where temps fall to -12C or lower. Expect to see a few bands of enhanced DPVA move SE across the CWA late today through tonight, bringing widespread snowfall amounts between 1 and 3 inches across the Alleghenies with the Central Ridge and Valley region receiving a coating to one inch. The NW snowbelt will take the snow prize with 4-7 inches of snow accum over a 24 hour period near and to the NW of a line from Bradford to Warren. A few locally higher totals are possible. For the Central Ridge and Valley region. A coating to one inch will fall, mainly early tonight. However, the transition to several narrow snowbands with a veering LLVL profile to the WNW will blanket some locations with another quick 1/2 inch of snow. Previous Disc.... Surface wind increases to 10-15 kts across the Central Mtns and Susq Valley late this afternoon and evening with gusts AOA 20 kts on the ridges. A cold front and a few pockets of trailing very cold mid-level air with temps dropping to below -20C will push SE across the region late today and tonight, helping to greatly increase low- mid level lapse rates and the threat for some brief periods of moderate to heavy snow showers as the favorable thermal ribbon for dendritic snow growth descends into the mid and upper portion of the deepening cloud layer. Will maintain the current Winter Weather Advisory for LES for mid afternoon through tonight across Warren and Mckean Counties. The stratocu deck does shallow a bit during the day Monday, but the base of the subsidence inversion is still AOA 7 kft across the NW counties of the CWA with the DGZ still residing in the upper portion of the cloud layer. So, expect to see snow showers and areas of LES likely continuing. Will consider extending the ending time of the Advisory into Monday afternoon for Warren and McKean Counties. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM MONDAY/... A favorable westerly, then northwesterly fetch, coldest air aloft (best instability) and upper forcing combine to generate about a 12 hour period of good, tall, lake effect bands this evening through much of the overnight. The passage of the trough axis and onset of strong NVA will help to diminish the intensity and longevity of the bands of LES later tonight. The stronger wind will make it feel more uncomfortable tonight. Wind chills will be in the mid teens over the west and north when the school busses start rolling Monday morning. Early Monday, the flow is progged to veer more into the NNW just ahead of some shortwave ridging aloft across the Glakes. In addition, there will be increased directional shear, and also a lowering inversion height type of environment. For the most part, this should act to weaken lingering lake effect bands and also cause them to begin to contract closer to the shoreline. The one exception to this might be the Laurels, where this type of trajectory sometimes favors a single, Lake Huron connected band down into this region. Although there are hints of this in some of the individual HREF members, we lack the confidence for any type of headline this far out (current forecast of 1-2" in western Cambria and Somerset Counties). During the day Monday, the lake effect machine should further break down over time, as heights rise aloft, and warm advection begins to kick in above the boundary layer. However, dont expect the snow showers to cut off completely, as that rarely occurs downwind of the Lake Erie prior to the passage of the 850 mb ridge axis, especially since the favorable DGZ will still reside in the upper portion of the shallower stratocu deck. For much of central PA, early clouds should give way to increasing sunshine over time with flurries and a few brief snow showers still possible. Highs Monday afternoon should range from the lower 30s in the northern mountains, to the lower 40s in the Lower Susquehanna Valley. Besides the NW snowbelt, expect Monday to be dry. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Persistent upper-level troughing and WNW flow will continue into the first half of next week. Another clipper system will bring snow showers to Northern PA Mon night and Tue. QPF amounts are light and the best moisture will be outside our forecast area. A coating to 2 inches of snow is expected in NW PA with lesser amounts elsewhere. Temperatures will rise into the latter part of the week, with highs on Thu expected to be in the 40s and 50s. Another clipper system passing to the north later Thu will bring a chance of mainly rain showers to the area, with possible snow showers behind the front Thu night and Fri as the low moves out to the north and east. Daytime temps in the post frontal airmass will be back in the 30s and 40s Fri and through the weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Widespread shallow and non precipitating MVFR Stratocu across the Central and SE zones and IFR to LIFR over the Northern and Western Mtns will change little through tonight, though Vsbys will greatly decrease at times as cold air aloft sweeps down from the Great Lakes and helps to deepen/cool the cloud layer and create an increasing frequency of snow showers. Moderately gusty westerly winds will develop across the Central Mtns airfields and Susq Valley TAF sites, while KJST and points north along the spine of the Alleghenies will see Westerly gusts of 25 to 30 KTS. Outlook... Mon-Tue...Restrictions possible N/W in snow showers. Breezy. Wed...Becoming VFR areawide. Wed night-Thu...Rain showers developing. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST Monday for PAZ004-005. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Colbert/Wagner AVIATION...Lambert/Evanego/Travis
Hazardous weather outlook, Nov 28, 11:13 AM EST, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1113 AM EST Sun Nov 28 2021 PAZ012-017>019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-291615- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Blair- Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1113 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-010-011-024-033-291615- Potter-Elk-Cameron-Cambria-Somerset- 1113 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Snow accumulations will be generally an inch or two, but could be up to 3 inches, mainly on the ridge tops and west-facing slopes late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-291615- Warren-McKean- 1113 AM EST Sun Nov 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Nov 28, 6:07 PM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EST Sun Nov 28 2021
PAZ017>019-024>026-033-034-282345-
Bedford PA-Northern Centre PA-Somerset PA-Clearfield PA-Blair PA-
Cambria PA-Huntingdon PA-Southern Centre PA-
607 PM EST Sun Nov 28 2021
...A BAND OF SNOW SHOWERS WILL AFFECT PARTS OF BEDFORD...NORTHERN
CENTRE... SOMERSET...CLEARFIELD...BLAIR...CAMBRIA...HUNTINGDON...AND
SOUTHERN CENTRE COUNTIES...
HAZARDS...Snow showers which can rapidly reduce visibility to less
than one mile.
LOCATION AND MOVEMENT...At 604 PM EST, a band of snow showers was
along a line extending from near Moshannon to near Houtzdale to near
Derry and moving east at 45 MPH.
LOCATIONS IMPACTED INCLUDE...
Altoona, State College, Johnstown, Bellefonte, Hollidaysburg, Tyrone,
Westmont, Windber, Ebensburg, Belmont, Nanty-Glo, Portage, Park
Forest Village, Northern Cambria, Boalsburg, Pleasant Gap,
Philipsburg, Woodland, Geistown and Stormstown.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4036 7900 4051 7891 4072 7880 4081 7880
4104 7828 4105 7758 4097 7752 4019 7867
4018 7912 4020 7913
TIME...MOT...LOC 2304Z 263DEG 37KT 4099 7812 4080 7851 4036 7922 4031
7946
EvanegoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:49 PM EST | Special Weather Statement | CTP | Blair, Cambria, Centre | 41 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.